MAUDE Adverse Event Report: CARDINAL HEALTH GSTRO FEED TBE W/Y PRT 24FR EN; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH GSTRO FEED TBE W/Y PRT 24FR EN; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884720247E
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that they have had incidents of breach in patient safety in less than 2 weeks because of a balloon detachment using this product.They didn't have any problem with the old brand of the kangaroo products but according to their evaluation of this new one, it had a defect since they tried inflating the balloon to monitor it for 24 hours and after 3 hours, they found that the balloon deflated by 50%.The nurses complained that the y-port (upper part where the feeding tube is attached) was getting loose after using it for some time.Per additional information received on 03apr2022, the customer stated that the balloon burst.Per additional information received on 15apr2022, an indwelling catheter was inserted as a replacement in some of the patients.In two of the patients, the stoma was still immature due the dislodgement of the device.There was no patient injury reported.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
A device history record review could not be performed because a lot number was not received with the complaint.However, as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to the release of product.There were no physical samples or digital images received for evaluation.Because a sample was not returned, we were unable to perform a follow up investigation to include functional and visual evaluations to confirm the reported issue and determine the root cause.If samples are received at a later date, the complaint will be reopened, and the investigation will be updated accordingly.A corrective action is not applicable at this time.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.We will continue to monitor the process, complaints, and feedback for any adverse trends that require immediate attention.This complaint will be used for tracking and trending purposes.
 
Additional Manufacturer Narrative
Lot number which was obtained from the customer on (b)(6) 2022 was added to section d4.H4 updated to include manufacture date.The device history record file was reviewed, and no discrepancy was found according to the failure mode reported.
 
Additional Manufacturer Narrative
A device history record review could not be performed because a lot number was not received with the complaint.However, as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to the release of product.One decontaminated sample was received at the manufacturing site for the investigation.Visual and functional evaluations were performed, and the reported condition could not be confirmed.The balloon was inflated with 20cc of air for 10 minutes with acceptable results according to specifications and a tension test between the connector and the y-port with a minimum of 31 lbs was completed with acceptable results.The sample received for evaluation of the product complies with the specification according acceptance criteria.A root cause could not be determined as the reported issue was not confirmed.A corrective action is not applicable at this time.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.This complaint will be used for tracking and trending purposes.

Brand Name
GSTRO FEED TBE W/Y PRT 24FR EN
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key14141225
Report Number9612030-2022-03226
Device Sequence Number17216829
Product Code KNT
UDI-Device Identifier10884521007352
UDI-Public10884521007352
Combination Product (Y/N)N
Initial Reporter CountrySA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8884720247E
Device Catalogue Number8884720247E
Device Lot Number2025805164
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/27/2022
Supplement Date Received by Manufacturer03/27/2022
03/27/2022
03/27/2022
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date04/20/2022
06/24/2022
08/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown